Georgia, 2025

Hail and Damaging Winds in Georgia, June 27, 2025

June 27, 2025 · NWS FFC · 10 events in 6 counties and zones

Scattered thunderstorms formed during the afternoon hours of the 27th in an environment of ample CAPE. Initial convection began along the mountains of North Georgia and developed slowly to the south.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Scattered thunderstorms formed during the afternoon hours of the 27th in an environment of ample CAPE. Initial convection began along the mountains of North Georgia and developed slowly to the south. Slow storm motion posed mostly a flash flooding threat with notable flash flooding in the Metro, however storms were able to produce large hail and some gusty winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 27, 2:13 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 27, 2:13 PM EST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
313 PM EDT Fri Jun 27 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This evening through Saturday)
Issued at 312 PM EDT Fri Jun 27 2025

Key Messages:

    - Scattered to numerous afternoon and evening showers and
      thunderstorms will be the primary concern.

    - Temperatures will be near or slightly above seasonal averages.

Current radar loop shows some isolated thunderstorms beginning to
develop over east central GA and east central AL. Like yesterday,
convection is taking a bit longer get started because the area was
so worked over from yesterdays activity (Kind of a recurring theme).
Ample instability is again developing across the area with MLCAPE
values on the order of 1000-2500 J/kg and ML Lapse Rates around 6 to
6.5. This will be be sufficient support for at least a few severe
thunderstorms with a primary risk for strong downburst wind gusts as
well as a few instances of hail up to size of dime to quarter size.
Any storms that develop could persist into the late evening.

On Sat, little change in the overall pattern and environment is
expected. With the area remaining in southwest flow around the
periphery of the western Atlantic high, diurnally driven convection
is again expected. Also, strong to severe isolated  thunderstorms
will again be possible.

As for temperatures, forecast highs Friday should be a degree to two
below Todays highs for most of the area. It will still be hot with
heat index values peaking in the 95 to 100 range for portions
of north and central GA.

01

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 312 PM EDT Fri Jun 27 2025

Key Messages:

  - Very moist forecast, with diurnally driven convection every day.

  - Severe not anticipated at this time, but some uncertainty.

Forecast:

Few overall changes to the forecast this afternoon for the long
term. Next week still looks to be pretty moist with copious chances
for diurnally driven afternoon convection. The upper level low over
the Southeast currently continues to spin in place and fill through
the weekend, providing continued lift. Repeated rounds of convection
through the weekend will do a number on lapse rates, which should
limit the overall severe threat Sunday into Monday, but with
plenty of moisture around and summer heating, can't rule out a
storm or two getting a little bit feisty. Ensembles have pretty
good consensus through this time period, though one potential
"gotcha" for the models will be recovery of the atmosphere from
day to day, where a particularly robust day of convection may act
to limit things a bit more on the next day, especially given the
lack of upper level winds to advect latent heating due to
convection.

Today into Saturday, we will see the TUTT positioned out over the
Atlantic undergo a pretty big squeeze thanks to anticyclonic rossby
wave breaks occurring upstream of it. This will pinch off another
upper level piece of the PV streamer that will develop into a
cyclonically spinning upper level low that will retrograde towards
the SE coastline by Monday. This system creates a point of
uncertainty (and least with today's runs) within the ensembles,
with the Euro suite being a bit more aggressive with pulling it
into the SE, and the GFS suite keeping it to the east off the
coastline. By Tuesday, a shortwave will move within the upper
level jet across the US/Canadian border and drive a quick moving
surface low that will drive a front towards the area on Tuesday
into Wednesday that should stall before reaching the CWA. This
system will bring moisture streaming into the area causing rain
chances on Tuesday to increase even more than the previous days.
Severe chances may be dependent on the position of the
aforementioned upper level low - if it has moved over the area, it
will not only aid in lift, but may bring some enhanced lapse
rates through cooling aloft. Will need to keep an eye on this time
period.

Otherwise, temperatures will likely be modulated through the
longterm by copious surface moisture and afternoon convection/cloud
cover. Highs start in the low 90s and sink into the 80s by the
middle of next week. High Td's hovering in the 70s will keep
overnight lows elevated to the lower 70s.

Lusk

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM EDT Fri Jun 27 2025

Mainly VFR conditions across the area but looking for convection
to get going in the next few hours around the TAF sites. Should
see another round of SHRA/TSRA this afternoon and evening with the
best chance for the TAF sites happening between 21z-01z (give or
take an hour or two). Winds should stay mainly out of the W-NW in
the 5-10kt range but will see some gusty winds to 30kt in and
around any convective activity. VSBYs expected to stay in the VFR
range but like the winds could see some MVFR VSBYs in and around
the afternoon and evening storms. Things expected to clear out
overnight with another round of storms Sat afternoon/evening.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  92  70  92 /  30  50  20  30
Atlanta         71  91  71  90 /  30  50  20  40
Blairsville     64  85  65  86 /  40  60  20  60
Cartersville    68  91  70  90 /  30  50  20  50
Columbus        71  92  72  92 /  20  50  20  50
Gainesville     70  90  70  90 /  30  50  20  40
Macon           71  92  70  92 /  30  50  20  50
Rome            69  90  70  89 /  30  50  20  50
Peachtree City  68  91  69  90 /  30  50  20  40
Vidalia         72  92  73  92 /  20  50  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...01
LONG TERM....Lusk
AVIATION...01
Hazardous weather outlook, Jun 27, 2:14 PM EST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
314 PM EDT Fri Jun 27 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
314 PM EDT Fri Jun 27 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected this afternoon and evening.
The strongest storms may produce damaging downburst wind gusts in
the 40 to 60 mph range. A Marginal Risk (Level 1 of 5) is in
effect for severe thunderstorms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered afternoon and evening thunderstorms are expected each
day through Wednesday. Some of the strongest thunderstorms could
produce strong wind gusts and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Jun 27, 2:47 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
347 PM EDT Fri Jun 27 2025

GAZ042-052-272015-
Carroll GA-Heard GA-
347 PM EDT Fri Jun 27 2025

...A strong thunderstorm will impact portions of southwestern Carroll
and northwestern Heard Counties through 415 PM EDT...

At 347 PM EDT, a strong thunderstorm was over Ephesus, or 11 miles
northwest of Franklin, moving east at 5 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Ephesus, Centralhatchee, Roopville, Frolona, Tyus, Blackjack
Mountain, and Roosterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3346 8507 3327 8515 3329 8527 3348 8530
TIME...MOT...LOC 1947Z 287DEG 4KT 3338 8525

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 27, 2:52 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
352 PM EDT Fri Jun 27 2025

GAZ006>009-014-015-272045-
Gilmer GA-Dawson GA-Union GA-Towns GA-Lumpkin GA-Fannin GA-
352 PM EDT Fri Jun 27 2025

...Strong thunderstorms will impact portions of Towns, northwestern
Lumpkin, Gilmer, northwestern Dawson, Union and Fannin Counties
through 445 PM EDT...

At 352 PM EDT, a line of strong thunderstorms was along a line
extending from near Tate City to Owltown to near Roy. These storms
were nearly stationary.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Ellijay, Blue Ridge, Hiawassee, Blairsville, Young Harris, East
Ellijay, Morganton, Blue Mountain Shelter, Gumlog, Loving, Titus,
Jones Creek, Woods Hole Shelter, Cartecay, Pisgah, Mineral Bluff,
Vogel State Park, Cherry Log, Stover Creek Shelter, and Plum Orchard
Gap Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
      3488 8366 3484 8366 3475 8392 3452 8434
      3456 8435 3456 8437 3455 8437 3479 8462
      3499 8426 3499 8355
TIME...MOT...LOC 1952Z 153DEG 1KT 3497 8351 3482 8397 3463 8429

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 27, 3:00 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
400 PM EDT Fri Jun 27 2025

GAZ033-044-055-272030-
North Fulton GA-Clayton GA-South Fulton GA-
400 PM EDT Fri Jun 27 2025

...A strong thunderstorm will impact portions of northwestern Clayton
and south central Fulton Counties through 430 PM EDT...

At 400 PM EDT, a strong thunderstorm was over East Point, or near
Atlanta. This storm was nearly stationary.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, City of South Fulton, East Point, Forest Park, College Park,
Hapeville, Hartsfield-Jackson Airport, Midtown, West End, Turner
Field, Bankhead, Cascade Heights, Lakewood Park, and Conley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3375 8457 3379 8439 3366 8435 3365 8435
      3365 8434 3364 8434 3361 8449
TIME...MOT...LOC 2000Z 164DEG 4KT 3368 8444

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 27, 3:08 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
408 PM EDT Fri Jun 27 2025

GAZ105-106-108-272045-
Crisp GA-Dooly GA-Wilcox GA-
408 PM EDT Fri Jun 27 2025

...A strong thunderstorm will impact portions of southwestern Wilcox,
southeastern Dooly and Crisp Counties through 445 PM EDT...

At 407 PM EDT, a strong thunderstorm was over East Crisp, or near
Cordele, moving southwest at 5 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, Arabi, East Crisp, Pleasant View, Raines, Tremont, Wenona,
Seville, and Hatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3189 8392 3208 8376 3208 8360 3197 8356
      3185 8360 3185 8361 3184 8361 3180 8362
      3180 8373
TIME...MOT...LOC 2007Z 028DEG 6KT 3196 8370

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 27, 3:10 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
410 PM EDT Fri Jun 27 2025

GAZ074-076-085-097-272045-
Jefferson GA-Washington GA-Johnson GA-Laurens GA-
410 PM EDT Fri Jun 27 2025

...A strong thunderstorm will impact portions of northeastern
Laurens, southeastern Washington, Johnson and southern Jefferson
Counties through 445 PM EDT...

At 410 PM EDT, a strong thunderstorm was over New Home, or near
Wrightsville, moving southwest at 5 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Wrightsville, Harrison, Lovett, Spann, Donovan, New Home, Tuckers
Crossroad, and Pringle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3288 8258 3284 8245 3272 8249 3261 8267
      3266 8290 3284 8286
TIME...MOT...LOC 2010Z 064DEG 6KT 3277 8262

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 27, 3:20 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 PM EDT Fri Jun 27 2025

GAZ062-075-076-272045-
Jefferson GA-Glascock GA-Warren GA-
420 PM EDT Fri Jun 27 2025

...A strong thunderstorm will impact portions of southeastern Warren,
northeastern Glascock and northeastern Jefferson Counties through 445
PM EDT...

At 419 PM EDT, a strong thunderstorm was near Matthews, or 14 miles
northeast of Louisville, moving west at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Wrens, Stapleton, Matthews, and Stellaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3315 8227 3307 8229 3308 8250 3334 8251
      3334 8245 3333 8243 3333 8242 3331 8240
      3331 8234 3330 8231 3327 8229 3326 8225
      3323 8223
TIME...MOT...LOC 2019Z 106DEG 8KT 3317 8227

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The radar

The Robins AFB radar (KJGX), 95 km away, was scanning. The volume nearest the first event began at 20:27 UTC.

Open the radar archive at this moment

Event by event

8 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Crisp

When
June 27, 3:30 PM EST to 3:32 PM EST
Where
Crisp County, Wenona
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.900, -83.770

EMA reports quarter-sized hail south of Cordele.

Hail, Walker

When
June 27, 4:37 PM EST to 4:38 PM EST
Where
Walker County, 1.13 mi E of Lookout Mtn
Measured
1 in hail
Reported by
Public
Coordinates
34.950, -85.330

Public report of 1 inch hail in Flintstone GA.

Hail, Cherokee

When
June 27, 4:55 PM EST to 4:57 PM EST
Where
Cherokee County, Holly Spgs
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.170, -84.500

Nickel to quarter-sized hail reported in Holly Springs.

Thunderstorm Wind, Cherokee

When
June 27, 5:37 PM EST to 5:39 PM EST
Where
Cherokee County, 2.03 mi WSW of Canton Cherokee Arpt
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.310, -84.454

Power lines down on Breedlove Rd near Amber Lake Dr.

Thunderstorm Wind, Whitfield

When
June 27, 6:10 PM EST to 6:12 PM EST
Where
Whitfield County, 1.49 mi SSE of Dalton
Measured
48 kt (55 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.750, -84.940

Tree down in the road at the 1400 block of Riverbend Rd. Trees likely more easily felled by heavy rainfall.

Hail, Fulton

When
June 27, 6:23 PM EST to 6:25 PM EST
Where
Fulton County, 5.35 mi ESE of Roswell
Measured
1 in hail
Reported by
Public
Coordinates
33.980, -84.290

Mping report of 1 inch hail between Dunwoody and Peachtree Corners.

Hail, Cherokee

When
June 27, 6:24 PM EST to 6:26 PM EST
Where
Cherokee County, 2.86 mi E of Oak Grove
Measured
1.25 in hail
Reported by
Public
Coordinates
34.080, -84.570

Mping report of 1.25 inch hail.

Hail, Cherokee

When
June 27, 6:33 PM EST to 6:35 PM EST
Where
Cherokee County, 1.5 mi NNW of Oak Grove
Measured
1.25 in hail
Reported by
Public
Coordinates
34.100, -84.630

Mping report of 1.25 inch hail.

Hail, Clayton

When
June 27, 6:47 PM EST to 6:48 PM EST
Where
Clayton County, 1.5 mi SSE of Atlanta Hartsfield I
Measured
1 in hail
Reported by
Public
Coordinates
33.630, -84.420

Mping report of 1 inch hail.

Hail, Clayton

When
June 27, 6:50 PM EST to 6:51 PM EST
Where
Clayton County, Forest Park
Measured
1 in hail
Reported by
Public
Coordinates
33.620, -84.370

Public reports quarter-sized hail in Forest Park.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276195, 1276188, 1276190, 1276198, 1276189, 1276196, 1276191, 1276192, 1276193, 1276194.